MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA (TM) ID HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA (TM) ID HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT
Model Number M006R8403940
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device lot number provided (0000911095) does not match with a flexiva laser fiber.Therefore, the lot expiration and device manufacture dates are unknown.Despite good faith efforts, boston scientific has been unable to determine the correct lot to date.(b)(4).The device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
Note: this report pertains to one of two devices that were used in the same procedure.Refer to manufacturer report number mfr.Report #3005099803-2021-04901 for the first flexiva id 1000 laser fiber.It was reported to boston scientific corporation on (b)(6) 2021 that a flexiva id 1000 laser fiber was used in a bladder stone lithotripsy procedure performed on (b)(6) 2021.The laser unit used was a lumenis 100 watt laser console.During the procedure, the tip of the laser fiber broke off.A second laser fiber was used and the same issue occurred.The tips broke off outside the patient and the fibers were not stripped or cleaved before they broke.The procedure was completed with a third flexiva id 1000 laser fiber.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a0501 captures the reportable event of fiber tip detached.Block h10: investigation results: the returned flexiva id 1000 laser fiber was analyzed, and a visual evaluation noted that it was returned in one piece.The piece measured 277.4 cm from the end of the connector to the distal end of the fiber.The exposed glass tip was detached/separated from the fiber body and not received.Examination under magnification confirmed the pattern of the tip was consistent with a fracture.Functional analysis revealed that the light from the sma connector was bright and round, indicating no fracture within the fiber connector.No other problems with the device were noted.The reported event was confirmed.It is likely that procedural conditions and handling of the device during use contributed to the fiber tip damage.The ifu states, carefully remove the fiber from the package.Handle the fiber with care as damage may occur if struck or bent sharply.Inspect and treat the output tip with particular care as it represents the most delicate, easily damaged portion of assembly.Review and analysis of all available information indicated that the root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
Note: this report pertains to one of two devices that were used in the same procedure.Refer to manufacturer report number mfr.Report #3005099803-2021-04901 for the first flexiva id 1000 laser fiber and mfr report #3005099803-2021-04922 for the second flexiva id 1000 laser fiber.It was reported to boston scientific corporation on september 1, 2021 that a flexiva id 1000 laser fiber was used in a bladder stone lithotripsy procedure performed on (b)(6) 2021.The laser unit used was a lumenis 100 watt laser console.During the procedure, the tip of the laser fiber broke off.A second laser fiber was used and the same issue occurred.The tips broke off outside the patient and the fibers were not stripped or cleaved before they broke.The procedure was completed with a third flexiva id 1000 laser fiber.There were no patient complications reported as a result of this event.

Brand Name
FLEXIVA (TM) ID HIGH POWER SINGLE-USE LASER FIBER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
COHERENT INCORPORATED
5100 patrick henry drive
santa clara CA 95054
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key12523510
Report Number3005099803-2021-04922
Device Sequence Number4221035
Product Code GEX
UDI-Device Identifier08714729963813
UDI-Public08714729963813
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K100078
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/19/2024
Device Model NumberM006R8403940
Device Catalogue Number69271
Device Lot Number0000011095
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/01/2021
Supplement Date Received by Manufacturer10/18/2021
Initial Report FDA Received Date09/23/2021
Supplement Report FDA Received Date11/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown